Alert archive / Kentucky / Special Weather Statements in 2012
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at May 1, 2012, 5:07 AM CDT for Allen County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2012, 5:07 AM CDT (10:07 UTC)
- Expired
- May 1, 2012, 5:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Louisville, KY
County Allen County, KY
The radar
The Nashville radar (KOHX), 77 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
913
WWUS83 KLMK 011007
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 AM CDT TUE MAY 1 2012
KYZ071-073-011045-
ALLEN-WARREN-
507 AM CDT TUE MAY 1 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 504 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF THREE SPRINGS...AND MOVING EAST
AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
THREE SPRINGS...
GREENWOOD...
ALLEN SPRINGS AND GREENHILL...
RALEY FORD AND CLAYPOOL...
MEADOR AND MARTINSVILLE...
PORT OLIVER FORD AND HYDRO...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3681 8640 3682 8644 3694 8644 3704 8618
3698 8614 3692 8618 3691 8615 3693 8614
3690 8615 3689 8612 3686 8610 3690 8610
3683 8606 3680 8607 3672 8641
TIME...MOT...LOC 1008Z 250DEG 35KT 3684 8639
$$
AMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at May 1, 2:30 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 1, 2:30 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 AM EDT TUE MAY 01 2012 .Short Term (Today through Wednesday)... Issued at 330 AM EDT Tue May 1 2012 Patchy dense fog formed shortly after midnight this morning west of I-65 thanks to very wet ground and near surface air after Monday's rain, along with light winds and a loss of much of the lower and middle clouds. However thick upper clouds were already moving back in from the west from a large MCS over the western Ozarks so the fog is not expected to become widespread. A wave of scattered showers and thunderstorms has been anticipated to move from southwest to northeast across the LMK CWA between sunrise and late morning, and by 07Z convection had started to form over west Tennessee and was moving northeast. So, will continue with scattered showers and storms this morning, first in the south and spreading north. That wave should be exiting by lunch time, giving us a break in the precipitation for a few hours in the early afternoon. Scattered storms may then redevelop by mid afternoon and last into the evening hours as a weak mid level speed max comes in from the west. Freezing levels are high, wind fields are not especially strong, and instability will be in question, so while a few strong wind gusts and some small hail will be possible with the strongest storms, widespread severe weather is not expected. Any evening storms should dissipate or move out by late evening tonight. On Wednesday upper level ridging will build overhead and should help keep a lid on the atmosphere, with no more than perhaps an isolated pop-up afternoon thunderstorm. Will keep the dry PoPs for now. Highs today should be in the upper 70s north of I-64 and the 80 to 85 degree range south. Tonight will be another warm and muggy one with lows in the middle 60s. The heat ramps up tomorrow with that upper ridge strengthening, bringing afternoon highs into the 85 to 90 degree range (about 15 degrees above normal). .Long Term (Wednesday Night through Monday)... Issued at 250 AM EDT May 1 2012 ...Very warm temperatures more typical of late June are expected Thursday/Friday... By Thursday, an anomalous upper ridge will be well established over the area. With no precip expected and H85 temps in the 15 to 16 degree C range, high temps should make it into the mid to upper 80s. It's not totally out of the question that the typical warm spots may reach 90. MOS guidance has been persistent with highs in the upper 80s to around 90 over the last few days so did trend up with temps for Thurs. The only factor that may work to prevent some heating would be lush vegetation. By Friday, the ridge will start to break down allowing high temps to drop a few degrees into the mid 80s but still well above normal for this time of year. With unstable flow around the periphery of the ridge, we may start to see some convection over our northern forecast area at the end of the day Friday and definitely by Friday night. For the rest of the weekend, most long range models agree that the upper ridge will get shunted to our west and amplify again. The GFS and ECMWF then disagree on the evolution of a southeast Canadian upper low and whether or not it will push far enough south to drop a cool front over our area during the latter part of the weekend. For now, compromised with a mild cool down into the upper 70s and low 80s for the beginning of next week. 20-40% percent t-storm chances will continue Sat-Mon as we remain in an active upper level flow with possibly a cool front passing through the area during the latter part of the weekend. Wind profiles look generally light in support of multicell structures. The biggest threats from these storms would be wind and hail. && .Aviation (06Z TAF Issuance)... Updated at 115 AM EDT Tue May 1 2012 MVFR stratocu developed suddenly and nearly simultaneously shortly before 05Z at all three TAF sites, and satellite loops show additional development upstream. Given all that plus very moist atmosphere in place from earlier rains will go ahead and hold on to those ceilings for the remainder of the pre-dawn hours. The low clouds may help to keep fog from getting out of control but we will still bring some fog in to the TAFs towards sunrise, along with allowing the stratus to build down to a BKN IFR deck for a few hours. Of course, will keep a close eye on things and amend as necessary. A wave of scattered showers may move through the region during the morning hours, and may actually help to improve flying conditions by lessening the fog. Ceilings are expected to lift by then as well. Later today scattered thunderstorms may again pop up in the afternoon as warm moist air continues to pump northward behind high pressure stretching from Dixie to the north central Atlantic. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......13 Long Term........AMS Aviation.........13
Hazardous weather outlook, May 1, 2:45 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 AM EDT TUE MAY 1 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-020745- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 345 AM EDT TUE MAY 1 2012 /245 AM CDT TUE MAY 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED STORMS ARE EXPECTED THIS MORNING AS AN UPPER LEVEL WAVE MOVES THROUGH. LIGHTNING WILL BE THE MAIN THREAT FROM THESE STORMS. ADDITIONAL SCATTERED STORMS WILL BE POSSIBLE FROM MID AFTERNOON INTO EARLY EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING...A FEW WIND GUSTS TO 45 MPH...AND HAIL TO THE SIZE OF DIMES IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH MONDAY AS A SERIES OF IMPULSES MOVES THROUGH THE AREA. GUSTY WINDS...LIGHTNING...AND BRIEF HEAVY RAIN WILL ACCOMPANY ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN ANY SEVERE WEATHER THEY OBSERVE. 13/AMS
In the hours before
Special weather statement, May 1, 12:36 AM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 136 AM EDT TUE MAY 1 2012 INZ076-083-084-089-KYZ023>027-010900- ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM...LEITCHFIELD 136 AM EDT TUE MAY 1 2012 /1236 AM CDT TUE MAY 1 2012/ ...PATCHY DENSE FOG... PATCHY FOG HAS DEVELOPED OVER PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY...PRIMARILY WEST OF LOUISVILLE AND NORTH OF BOWLING GREEN. VISIBILITY HAS BEEN REDUCED TO LESS THAN A QUARTER MILE IN SOME SPOTS. IF TRAVELING EARLY THIS MORNING PLEASE BE ON THE LOOKOUT FOR DENSE FOG. USE YOUR LOW BEAM HEADLIGHTS AND SLOW DOWN IN FOGGY AREAS. 13
Local storm report, May 1, 12:45 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 AM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 2 SW ST. MATTHEWS 38.23N 85.66W
04/28/2012 M1.75 INCH JEFFERSON KY TRAINED SPOTTER
AT BOWMAN FIELD
&&
EVENT NUMBER LMK1200577
13Local storm report, May 1, 12:47 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
147 AM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 4 NNE MOUNT WASHINGTON 38.11N 85.52W
04/28/2012 M1.75 INCH JEFFERSON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1200578
13Special weather statement, May 1, 3:14 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 414 AM EDT TUE MAY 1 2012 INZ076-077-083-084-089-090-KYZ023>025-028-011000- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-HARDIN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG... ELIZABETHTOWN...FORT KNOX 414 AM EDT TUE MAY 1 2012 /314 AM CDT TUE MAY 1 2012/ ...PATCHY DENSE FOG... PATCHY FOG HAS DEVELOPED OVER PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY...PRIMARILY WEST OF LOUISVILLE. VISIBILITY HAS BEEN REDUCED TO LESS THAN A QUARTER MILE IN SOME SPOTS. IF TRAVELING EARLY THIS MORNING PLEASE BE ON THE LOOKOUT FOR DENSE FOG. USE YOUR LOW BEAM HEADLIGHTS AND SLOW DOWN IN FOGGY AREAS. 13
Special weather statement, May 1, 4:44 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 AM EDT TUE MAY 1 2012
KYZ070>072-011015-
LOGAN-SIMPSON-WARREN-
444 AM CDT TUE MAY 1 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF FRANKLIN...AND MOVING EAST AT 40
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FRANKLIN...
TURNERTOWN AND SCHWEIZER...
FLAT ROCK...
SALMONS AND PEDEN MILL...
HILLSDALE AND GOLD CITY...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
2 AND 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3665 8659 3665 8681 3678 8686 3691 8640
3679 8639 3677 8641 3665 8642 3665 8652
3663 8657
TIME...MOT...LOC 0944Z 252DEG 33KT 3673 8671
AMSSpecial weather statement, May 1, 5:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 AM CDT TUE MAY 1 2012
KYZ071-073-011045-
ALLEN-WARREN-
507 AM CDT TUE MAY 1 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 504 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF THREE SPRINGS...AND MOVING EAST
AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
THREE SPRINGS...
GREENWOOD...
ALLEN SPRINGS AND GREENHILL...
RALEY FORD AND CLAYPOOL...
MEADOR AND MARTINSVILLE...
PORT OLIVER FORD AND HYDRO...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3681 8640 3682 8644 3694 8644 3704 8618
3698 8614 3692 8618 3691 8615 3693 8614
3690 8615 3689 8612 3686 8610 3690 8610
3683 8606 3680 8607 3672 8641
TIME...MOT...LOC 1008Z 250DEG 35KT 3684 8639
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:07 PM CDT | Special Weather Statement | LMK | Casey, Taylor | 23 min |
| Apr 30, 7:14 PM CDT | Special Weather Statement | LMK | Franklin, Henry, Shelby | 31 min |
| Apr 30, 7:16 PM CDT | Special Weather Statement | LMK | Henry | 14 min |
| Apr 30, 7:27 PM CDT | Tornado Warning | LMK | Franklin | 33 min |
| Apr 30, 7:40 PM CDT | Tornado Warning | LMK | Scott | 35 min |
| Apr 30, 8:14 PM CDT | Special Weather Statement | LMK | Green, Taylor | 31 min |
| May 1, 4:44 AM CDT | Special Weather Statement | LMK | Simpson | 31 min |
| May 1, 6:48 AM CDT | Special Weather Statement | LMK | Warren | 27 min |
| May 1, 12:34 PM CDT | Special Weather Statement | LMK | Simpson | 26 min |
| May 1, 12:38 PM CDT | Special Weather Statement | LMK | Allen | 37 min |
| May 1, 1:13 PM CDT | Special Weather Statement | LMK | Ohio | 32 min |
| May 1, 1:19 PM CDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 26 min |
| May 1, 1:20 PM CDT | Special Weather Statement | LMK | Monroe | 25 min |
| May 1, 1:41 PM CDT | Special Weather Statement | LMK | Barren | 34 min |
| May 1, 1:42 PM CDT | Special Weather Statement | LMK | Breckinridge | 33 min |
| May 1, 1:59 PM CDT | Special Weather Statement | LMK | Green, Larue | 31 min |
| May 1, 2:21 PM CDT | Special Weather Statement | LMK | Breckinridge | 24 min |
| May 1, 2:23 PM CDT | Special Weather Statement | LMK | Marion | 37 min |
| May 1, 2:26 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 34 min |
| May 1, 2:40 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 35 min |
| May 1, 2:56 PM CDT | Special Weather Statement | LMK | Bullitt | 34 min |
| May 1, 3:11 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson | 34 min |
| May 1, 3:19 PM CDT | Special Weather Statement | LMK | Anderson | 26 min |
| May 1, 3:34 PM CDT | Severe Thunderstorm Warning | LMK | Trimble | 26 min |
| May 1, 3:34 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 26 min |
| May 1, 3:44 PM CDT | Tornado Warning | LMK | Trimble | 31 min |
| May 1, 4:00 PM CDT | Special Weather Statement | LMK | Nelson, Spencer | 30 min |
| May 1, 4:26 PM CDT | Special Weather Statement | LMK | Harrison | 34 min |
| May 1, 2:40 PM CDT | Special Weather Statement | LMK | Harrison | 35 min |
| May 1, 3:01 PM CDT | Special Weather Statement | LMK | Clark | 29 min |
| May 1, 3:05 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott | 25 min |
| May 1, 3:13 PM CDT | Special Weather Statement | LMK | Clark, Floyd | 17 min |
| May 1, 3:32 PM CDT | Special Weather Statement | LMK | Scott | 28 min |
| May 1, 4:16 PM CDT | Special Weather Statement | LMK | Jefferson | 29 min |
| May 1, 4:24 PM CDT | Tornado Warning | LMK | Washington | 21 min |
| May 1, 4:56 PM CDT | Severe Thunderstorm Warning | LMK | Scott, Washington | 34 min |
| May 1, 5:13 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 47 min |
| May 1, 5:40 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 35 min |
Nearby
Special Weather Statements in Kentucky, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.